MAUDE Adverse Event Report: CARDINAL HEALTH 200, LLC KENDALL FETAL SPIRAL ELECTRODE SINGLE HELIX; ELECTRODE, CIRCULAR (SPIRAL), SCALP AND APPLICATOR

CARDINAL HEALTH 200, LLC KENDALL FETAL SPIRAL ELECTRODE SINGLE HELIX; ELECTRODE, CIRCULAR (SPIRAL), SCALP AND APPLICATOR
Model Number 31479549
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
Customer admitted for elective induction due to coccyx pain.Once epidural was placed and provider had difficulty placing fetal scalp electrode (fse) due to concern for the fetal position.Ultrasound was used revealing vertex presentation.It was then recognized that the baby was high and in a breech position and meconium was noted.Customer had monitors removed to go to or for a stat c-section due to baby's presentation.The fse was not tracing and was cut before the c-section and part of it not removed due to the rush to the or.Post procedure xray obtained and findings per radiologist were "curvilinear foreign body with a length/bpd appearance in the midline lower pelvis and to the right of midline in lower pelvis".Radiologist was not aware of what they were supposed to be looking for and the image was not available for the ob providers to view prior to the xray tech leaving the or.Due to the fact the c-section was completed in a very quick manner, there were no counts done prior to the procedure.The radiologist did call the or with results of a not obvious sponge or instruments in the abdomen.He did note a spiral like device running across the patient which was identified as the bovie.24 hours later, a resident md was notified by nurse that patient found fse string hanging from her vagina.On exam, red and green cord was visualized hanging 2-3 cm outside of vagina.The free end of the fse cord was manually unraveled and freed from the posterior vaginal wall and the patient was given oxycodone for pain control.

Brand Name
KENDALL FETAL SPIRAL ELECTRODE SINGLE HELIX
Common Device Name
ELECTRODE, CIRCULAR (SPIRAL), SCALP AND APPLICATOR
Manufacturer (Section D)
CARDINAL HEALTH 200, LLC
777 west st.
mansfield MA 02048
MDR Report Key16706726
Report Number16706726
Device Sequence Number14882904
Product Code HGP
UDI-Device Identifier10192253040500
UDI-Public10192253040500
Combination Product (Y/N)N
Initial Reporter StateMN
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2023
Report Date (Section F) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number31479549
Device Catalogue Number31479549
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer04/10/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/10/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale
Patient Weight102 KG
Patient RaceWhite
Date Report Sent to FDA04/03/2023